Penn Yan PD warns of synthetic drug

The Penn Yan Police Department is warning area residents of the dangers of synthetic cannabinoids, which are often referred to as spice, fake, synthetic, or k2. Police have seen an increased number of people using and overdosing on the drug.The drug is often marketed as safe or a legal alternative to marijuana, and is packaged in colorful bags with labeling such as incense, potpourri, and not for human consumption printed on the outside. This type of packaging is an attempt to mask its actual use.People making the drug spray plant material with a variety of illegal chemicals which can be dispersed differently across the plant material. This causes some plant material to have an increased amount of chemicals in certain areas making the effects unpredictable. Police have also found that synthetic cannabinoids under the same “brand” and in the same packaging may contain totally different chemicals. Officers have seen users of the drug having a variety of symptoms while on the drug including confusion, slurred speech, impaired motor coordination, and weight loss. Individuals using this drug also suffer from withdrawal symptoms including shaking, nausea, vomiting, depression, and an intense urge for the drug.Police are warning residents and especially parents of the dangers of these drugs. If any resident has a concern, information, or would like further information on synthetic cannabinoids, please feel free to contact the Penn Yan Police Department at 536-4426.

Tweet about this on TwitterShare on FacebookShare on Google+Share on LinkedInPin on PinterestShare on RedditPrint this pageEmail this to someone

Also on FingerLakes1.com